August  2020, 40(8): 4665-4687. doi: 10.3934/dcds.2020197

Fluctuations of ergodic sums on periodic orbits under specification

1. 

Department of Mathematics, The Pennsylvania State University, University Park, PA 16802, USA

2. 

Instituto de Matemática, Universidade Federal do Rio de Janeiro, Rio de Janeiro, RJ 21941-909, Brazil

3. 

Instituto de Matemática e Estatística, Universidade de São Paulo, São Paulo, SP 05508-090, Brazil

Received  April 2019 Published  May 2020

We study the fluctuations of ergodic sums using global and local specifications on periodic points. We obtain Lindeberg-type central limit theorems in both situations. As an application, when the system possesses a unique measure of maximal entropy, we show weak convergence of ergodic sums to a mixture of normal distributions. Our results suggest decomposing the variances of ergodic sums according to global and local sources.

Citation: Manfred Denker, Samuel Senti, Xuan Zhang. Fluctuations of ergodic sums on periodic orbits under specification. Discrete and Continuous Dynamical Systems, 2020, 40 (8) : 4665-4687. doi: 10.3934/dcds.2020197
References:
[1]

J. Aaronson and M. Denker, Local limit theorems for partial sums of stationary sequences generated by Gibbs-Markov maps, Stoch. Dyn., 1 (2001), 193-237.  doi: 10.1142/S0219493701000114.

[2]

J. AaronsonM. Denker and M. Urbański, Ergodic theory for Markov fibred systems and parabolic rational maps, Trans. Amer. Math. Soc., 337 (1993), 495-548.  doi: 10.1090/S0002-9947-1993-1107025-2.

[3]

R. Bowen, Periodic points and measures for Axiom $A$ diffeomorphisms, Trans. Amer. Math. Soc., 154 (1971), 377-397.  doi: 10.2307/1995452.

[4]

R. Bowen, Some systems with unique equilibrium states, Math. Systems Theory, 8 (1974/75), 193-202.  doi: 10.1007/BF01762666.

[5]

R. Bowen, Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Lecture Notes in Mathematics, 470, Springer-Verlag, Berlin-New York, 1975. doi: 10.1007/BFb0081279.

[6]

R. C. Bradley, Introduction to Strong Mixing Conditions, Kendrick Press, Heber City, UT, 2007.

[7]

R. Burton and M. Denker, On the central limit theorem for dynamical systems, Trans. Amer. Math. Soc., 302 (1987), 715-726.  doi: 10.1090/S0002-9947-1987-0891642-6.

[8]

M. Denker, The central limit theorem for dynamical systems, in Dynamical Systems and Ergodic Theory, Banach Center Publ., 23, PWN, Warsaw, 1989, 33–62.

[9]

M. DenkerJ. Duan and M. McCourt, Pseudorandom numbers for conformal measures, Dyn. Syst., 24 (2009), 439-457.  doi: 10.1080/14689360903002019.

[10]

M. Denker, C. Grillenberger and K. Sigmund, Ergodic Theory on Compact Spaces, Lecture Notes in Mathematics, 527, Springer-Verlag, Berlin-New York, 1976. doi: 10.1007/BFb0082364.

[11]

M. Denker and G. Keller, On $U$-statistics and v. Mises' statistics for weakly dependent processes, Z. Wahrsch. Verw. Gebiete, 64 (1983), 505-522.  doi: 10.1007/BF00534953.

[12]

M. DenkerS. Senti and X. Zhang, The Lindeberg theorem for Gibbs-Markov dynamics, Nonlinearity, 30 (2017), 4587-4613.  doi: 10.1088/1361-6544/aa8ca2.

[13]

P. Doukhan, Mixing. Properties and Examples, Lecture Notes in Statistics, 85, Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-2642-0.

[14]

M. Gordin, The central limit theorem for stationary processes, Dokl. Akad. Nauk SSSR, 188 (1969), 739-741. 

[15]

S. Gouëzel, Central limit theorem and stable laws for intermittent maps, Probab. Theory Related Fields, 128 (2004), 82-122.  doi: 10.1007/s00440-003-0300-4.

[16]

S. Gouëzel and I. Melbourne, Moment bounds and concentration inequalities for slowly mixing dynamical systems, Electron. J. Probab., 19 (2014), 30pp. doi: 10.1214/EJP.v19-3427.

[17]

B. Hasselblatt, Introduction to hyperbolic dynamics and ergodic theory, in Ergodic Theory and Negative Curvature, Lecture Notes in Math, 2164, Springer, Cham, 2017, 1–124. doi: 10.1007/978-3-319-43059-1_1.

[18]

N. HaydnM. NicolS. Vaienti and L. Zhang, Central limit theorems for the shrinking target problem, J. Stat. Phys., 153 (2013), 864-887.  doi: 10.1007/s10955-013-0860-3.

[19]

H. Hennion and L. Hervé, Limit Theorems for Markov Chains and Stochastic Properties of Dynamical Systems by Quasi-Compactness, Lecture Notes in Mathematics, 1766, Springer-Verlag, Berlin, 2001. doi: 10.1007/b87874.

[20]

I. A. Ibragimov and Y. V. Linnik, Independent and Stationary Sequences of Random Variables, Wolters-Noordhoff Publishing, Groningen, 1971,473pp.

[21]

A. Klenke, Probability Theory, Universitext, Springer, London, 2014. doi: 10.1007/978-1-4471-5361-0.

[22]

D. Kwietniak, M. Łącka and P. Oprocha, A panorama of specification-like properties and their consequences, in Dynamics and Numbers, Contemp. Math., 669, Amer. Math. Soc., Providence, RI, 2016,155–186. doi: 10.1090/conm/669/13428.

[23]

C. Liverani, Central limit theorem for deterministic systems, in International Conference on Dynamical Systems), Pitman Res. Notes Math. Ser., 362, Longman, Harlow, 1996, 56–75.

[24]

R. Mañé, On the Bernoulli property for rational maps, Ergodic Theory Dynam. Systems, 5 (1985), 71-88.  doi: 10.1017/S0143385700002765.

[25]

V. V. Petrov, Sums of Independent Random Variables, Ergebnisse der Mathematik und ihrer Grenzgebiete, 82, Springer-Verlag, New York-Heidelberg, 1975. doi: 10.1007/978-3-642-65809-9.

[26]

J. Rousseau-Egele, Un théorème de la limite locale pour une classe de transformations dilatantes et monotones par morceaux, Ann. Probab., 11 (1983), 772-788.  doi: 10.1214/aop/1176993522.

[27]

D. Ruelle, Thermodynamic formalism for maps satisfying positive expansiveness and specification, Nonlinearity, 5 (1992), 1223-1236.  doi: 10.1088/0951-7715/5/6/002.

[28]

K. Sigmund, Generic properties of invariant measures for Axiom A diffeomorphisms, Invent. Math., 11 (1970), 99-109.  doi: 10.1007/BF01404606.

[29]

D. Thomine, A generalized central limit theorem in infinite ergodic theory, Probab. Theory Related Fields, 158 (2014), 597-636.  doi: 10.1007/s00440-013-0491-2.

[30]

D. Thomine, Variations on a central limit theorem in infinite ergodic theory, Ergodic Theory Dynam. Systems, 35 (2015), 1610-1657.  doi: 10.1017/etds.2013.114.

show all references

References:
[1]

J. Aaronson and M. Denker, Local limit theorems for partial sums of stationary sequences generated by Gibbs-Markov maps, Stoch. Dyn., 1 (2001), 193-237.  doi: 10.1142/S0219493701000114.

[2]

J. AaronsonM. Denker and M. Urbański, Ergodic theory for Markov fibred systems and parabolic rational maps, Trans. Amer. Math. Soc., 337 (1993), 495-548.  doi: 10.1090/S0002-9947-1993-1107025-2.

[3]

R. Bowen, Periodic points and measures for Axiom $A$ diffeomorphisms, Trans. Amer. Math. Soc., 154 (1971), 377-397.  doi: 10.2307/1995452.

[4]

R. Bowen, Some systems with unique equilibrium states, Math. Systems Theory, 8 (1974/75), 193-202.  doi: 10.1007/BF01762666.

[5]

R. Bowen, Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Lecture Notes in Mathematics, 470, Springer-Verlag, Berlin-New York, 1975. doi: 10.1007/BFb0081279.

[6]

R. C. Bradley, Introduction to Strong Mixing Conditions, Kendrick Press, Heber City, UT, 2007.

[7]

R. Burton and M. Denker, On the central limit theorem for dynamical systems, Trans. Amer. Math. Soc., 302 (1987), 715-726.  doi: 10.1090/S0002-9947-1987-0891642-6.

[8]

M. Denker, The central limit theorem for dynamical systems, in Dynamical Systems and Ergodic Theory, Banach Center Publ., 23, PWN, Warsaw, 1989, 33–62.

[9]

M. DenkerJ. Duan and M. McCourt, Pseudorandom numbers for conformal measures, Dyn. Syst., 24 (2009), 439-457.  doi: 10.1080/14689360903002019.

[10]

M. Denker, C. Grillenberger and K. Sigmund, Ergodic Theory on Compact Spaces, Lecture Notes in Mathematics, 527, Springer-Verlag, Berlin-New York, 1976. doi: 10.1007/BFb0082364.

[11]

M. Denker and G. Keller, On $U$-statistics and v. Mises' statistics for weakly dependent processes, Z. Wahrsch. Verw. Gebiete, 64 (1983), 505-522.  doi: 10.1007/BF00534953.

[12]

M. DenkerS. Senti and X. Zhang, The Lindeberg theorem for Gibbs-Markov dynamics, Nonlinearity, 30 (2017), 4587-4613.  doi: 10.1088/1361-6544/aa8ca2.

[13]

P. Doukhan, Mixing. Properties and Examples, Lecture Notes in Statistics, 85, Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-2642-0.

[14]

M. Gordin, The central limit theorem for stationary processes, Dokl. Akad. Nauk SSSR, 188 (1969), 739-741. 

[15]

S. Gouëzel, Central limit theorem and stable laws for intermittent maps, Probab. Theory Related Fields, 128 (2004), 82-122.  doi: 10.1007/s00440-003-0300-4.

[16]

S. Gouëzel and I. Melbourne, Moment bounds and concentration inequalities for slowly mixing dynamical systems, Electron. J. Probab., 19 (2014), 30pp. doi: 10.1214/EJP.v19-3427.

[17]

B. Hasselblatt, Introduction to hyperbolic dynamics and ergodic theory, in Ergodic Theory and Negative Curvature, Lecture Notes in Math, 2164, Springer, Cham, 2017, 1–124. doi: 10.1007/978-3-319-43059-1_1.

[18]

N. HaydnM. NicolS. Vaienti and L. Zhang, Central limit theorems for the shrinking target problem, J. Stat. Phys., 153 (2013), 864-887.  doi: 10.1007/s10955-013-0860-3.

[19]

H. Hennion and L. Hervé, Limit Theorems for Markov Chains and Stochastic Properties of Dynamical Systems by Quasi-Compactness, Lecture Notes in Mathematics, 1766, Springer-Verlag, Berlin, 2001. doi: 10.1007/b87874.

[20]

I. A. Ibragimov and Y. V. Linnik, Independent and Stationary Sequences of Random Variables, Wolters-Noordhoff Publishing, Groningen, 1971,473pp.

[21]

A. Klenke, Probability Theory, Universitext, Springer, London, 2014. doi: 10.1007/978-1-4471-5361-0.

[22]

D. Kwietniak, M. Łącka and P. Oprocha, A panorama of specification-like properties and their consequences, in Dynamics and Numbers, Contemp. Math., 669, Amer. Math. Soc., Providence, RI, 2016,155–186. doi: 10.1090/conm/669/13428.

[23]

C. Liverani, Central limit theorem for deterministic systems, in International Conference on Dynamical Systems), Pitman Res. Notes Math. Ser., 362, Longman, Harlow, 1996, 56–75.

[24]

R. Mañé, On the Bernoulli property for rational maps, Ergodic Theory Dynam. Systems, 5 (1985), 71-88.  doi: 10.1017/S0143385700002765.

[25]

V. V. Petrov, Sums of Independent Random Variables, Ergebnisse der Mathematik und ihrer Grenzgebiete, 82, Springer-Verlag, New York-Heidelberg, 1975. doi: 10.1007/978-3-642-65809-9.

[26]

J. Rousseau-Egele, Un théorème de la limite locale pour une classe de transformations dilatantes et monotones par morceaux, Ann. Probab., 11 (1983), 772-788.  doi: 10.1214/aop/1176993522.

[27]

D. Ruelle, Thermodynamic formalism for maps satisfying positive expansiveness and specification, Nonlinearity, 5 (1992), 1223-1236.  doi: 10.1088/0951-7715/5/6/002.

[28]

K. Sigmund, Generic properties of invariant measures for Axiom A diffeomorphisms, Invent. Math., 11 (1970), 99-109.  doi: 10.1007/BF01404606.

[29]

D. Thomine, A generalized central limit theorem in infinite ergodic theory, Probab. Theory Related Fields, 158 (2014), 597-636.  doi: 10.1007/s00440-013-0491-2.

[30]

D. Thomine, Variations on a central limit theorem in infinite ergodic theory, Ergodic Theory Dynam. Systems, 35 (2015), 1610-1657.  doi: 10.1017/etds.2013.114.

[1]

Oliver Díaz-Espinosa, Rafael de la Llave. Renormalization and central limit theorem for critical dynamical systems with weak external noise. Journal of Modern Dynamics, 2007, 1 (3) : 477-543. doi: 10.3934/jmd.2007.1.477

[2]

Jane Hawkins, Michael Taylor. The maximal entropy measure of Fatou boundaries. Discrete and Continuous Dynamical Systems, 2018, 38 (9) : 4421-4431. doi: 10.3934/dcds.2018192

[3]

Jean-Pierre Conze, Stéphane Le Borgne, Mikaël Roger. Central limit theorem for stationary products of toral automorphisms. Discrete and Continuous Dynamical Systems, 2012, 32 (5) : 1597-1626. doi: 10.3934/dcds.2012.32.1597

[4]

James Nolen. A central limit theorem for pulled fronts in a random medium. Networks and Heterogeneous Media, 2011, 6 (2) : 167-194. doi: 10.3934/nhm.2011.6.167

[5]

Manfred G. Madritsch, Izabela Petrykiewicz. Non-normal numbers in dynamical systems fulfilling the specification property. Discrete and Continuous Dynamical Systems, 2014, 34 (11) : 4751-4764. doi: 10.3934/dcds.2014.34.4751

[6]

Jérôme Buzzi, Sylvie Ruette. Large entropy implies existence of a maximal entropy measure for interval maps. Discrete and Continuous Dynamical Systems, 2006, 14 (4) : 673-688. doi: 10.3934/dcds.2006.14.673

[7]

Shige Peng. Law of large numbers and central limit theorem under nonlinear expectations. Probability, Uncertainty and Quantitative Risk, 2019, 4 (0) : 4-. doi: 10.1186/s41546-019-0038-2

[8]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete and Continuous Dynamical Systems, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[9]

Welington Cordeiro, Manfred Denker, Xuan Zhang. On specification and measure expansiveness. Discrete and Continuous Dynamical Systems, 2017, 37 (4) : 1941-1957. doi: 10.3934/dcds.2017082

[10]

Welington Cordeiro, Manfred Denker, Xuan Zhang. Corrigendum to: On specification and measure expansiveness. Discrete and Continuous Dynamical Systems, 2018, 38 (7) : 3705-3706. doi: 10.3934/dcds.2018160

[11]

Yves Derriennic. Some aspects of recent works on limit theorems in ergodic theory with special emphasis on the "central limit theorem''. Discrete and Continuous Dynamical Systems, 2006, 15 (1) : 143-158. doi: 10.3934/dcds.2006.15.143

[12]

Russell Ricks. The unique measure of maximal entropy for a compact rank one locally CAT(0) space. Discrete and Continuous Dynamical Systems, 2021, 41 (2) : 507-523. doi: 10.3934/dcds.2020266

[13]

Michael Björklund, Alexander Gorodnik. Central limit theorems in the geometry of numbers. Electronic Research Announcements, 2017, 24: 110-122. doi: 10.3934/era.2017.24.012

[14]

Lin Wang, Yujun Zhu. Center specification property and entropy for partially hyperbolic diffeomorphisms. Discrete and Continuous Dynamical Systems, 2016, 36 (1) : 469-479. doi: 10.3934/dcds.2016.36.469

[15]

Marek Fila, Kazuhiro Ishige, Tatsuki Kawakami, Johannes Lankeit. The large diffusion limit for the heat equation in the exterior of the unit ball with a dynamical boundary condition. Discrete and Continuous Dynamical Systems, 2020, 40 (11) : 6529-6546. doi: 10.3934/dcds.2020289

[16]

Richard Miles, Michael Björklund. Entropy range problems and actions of locally normal groups. Discrete and Continuous Dynamical Systems, 2009, 25 (3) : 981-989. doi: 10.3934/dcds.2009.25.981

[17]

Domingo González, Gamaliel Blé. Core entropy of polynomials with a critical point of maximal order. Discrete and Continuous Dynamical Systems, 2019, 39 (1) : 115-130. doi: 10.3934/dcds.2019005

[18]

Todd Young. Asymptotic measures and distributions of Birkhoff averages with respect to Lebesgue measure. Discrete and Continuous Dynamical Systems, 2003, 9 (2) : 359-378. doi: 10.3934/dcds.2003.9.359

[19]

Hari Mohan Srivastava, Pshtiwan Othman Mohammed, Juan L. G. Guirao, Y. S. Hamed. Link theorem and distributions of solutions to uncertain Liouville-Caputo difference equations. Discrete and Continuous Dynamical Systems - S, 2022, 15 (2) : 427-440. doi: 10.3934/dcdss.2021083

[20]

Erik M. Bollt, Joseph D. Skufca, Stephen J . McGregor. Control entropy: A complexity measure for nonstationary signals. Mathematical Biosciences & Engineering, 2009, 6 (1) : 1-25. doi: 10.3934/mbe.2009.6.1

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (269)
  • HTML views (122)
  • Cited by (1)

Other articles
by authors

[Back to Top]